Posted by bridgey1128 on January 20, 2005, at 16:56:23
In reply to Re:Topamax and weight gain » stresser, posted by redscarlet on January 20, 2005, at 16:43:16
Jennifer? Did your Dr START you on 50? If he did no WONDER you have had such problems. NO ONE should START in the middle of a dosage. You should ALWAYS start at the bottom and work your way up. If not, you have the problems you have had and then some worse. You also can't yo yo up and down and go some days 25mg and some days 50mg. You are going to have a LOT of problems if you do that. GO to 25mg a day at NIGHT ONLY. After about 2 or 3 weeks when the tingling wears off (that's a really common side effect) then and ONLY then go up to the 50mg. Topomax shouldnt EVER be started at a higher dosage other than the lowest possible because of the bad side effects it can cause. If you start low and work your way up slow then most people don't have problems until you get to much higher dosage. Then you can have the stupids but they usually wear off. That is why it's important to go up very slowly. Also there is a possibility of damaging your eyesight when you go up too quickly. I went through THAT one with the 25mg to 50mg dosage going up too fast. I lost my eyesight for a few days. You always start at night taking it. Always take it at night. Don't take it in the morning unless you are taking a higher dosage and THEN split it, like 100mg in the morning and 100mg at night. THat is my dosage and it took almost a year to get up to that. I take it for bipolar btw, not migraines and it has not helped with weight loss. But that is just me. Anyway, I wish you much luck and let me know if this helps!